Mathematische Annalen

, Volume 354, Issue 2, pp 427–449

A smoothing property of the Bergman projection



Let B be the Bergman projection associated to a domain Ω on which the \({\bar\partial}\) -Neumann operator is compact. We show that arbitrary L2 derivatives of Bf are controlled by derivatives of f taken in a single, distinguished direction. As a consequence, functions not contained in \({C^{\infty}(\overline{\Omega})}\) that are mapped by B to \({C^{\infty}(\overline{\Omega})}\) are explicitly described.

Mathematics Subject Classification (2000)

32A25 32W05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ahern P., Schneider R.: Holomorphic Lipschitz functions in pseudoconvex domains. Am. J. Math. 101(3), 543–565 (1979)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Barrett D.E.: Regularity of the Bergman projection and local geometry of domains. Duke Math. J. 53(2), 333–343 (1986)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Boas H.P.: The Szegő projection: Sobolev estimates in regular domains. Trans. Am. Math. Soc. 300(1), 109–132 (1987)MathSciNetMATHGoogle Scholar
  4. 4.
    Boas H.P., Straube E.J.: Sobolev estimates for the \({\overline\partial}\)-Neumann operator on domains in Cn admitting a defining function that is plurisubharmonic on the boundary. Math. Z. 206(1), 81–88 (1991)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Evans, L.C.: Partial differential equations. In: Graduate Studies in Mathematics, vol. 19. American Mathematical Society (1998)Google Scholar
  6. 6.
    Fefferman C.: The Bergman kernel and biholomorphic mappings of pseudoconvex domains. Invent. Math. 26, 1–65 (1974)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Folland G.B., Kohn J.J.: The Neumann Problem for the Cauchy-Riemann Complex. Annals of Mathematics Studies, No. 75. Princeton University Press, Princeton (1972)Google Scholar
  8. 8.
    Folland G.B., Stein E.M.: Estimates for the \({\bar \partial _{b}}\) complex and analysis on the Heisenberg group. Commun. Pure Appl. Math. 27, 429–522 (1974)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Fu, S., Straube, E.J.: Compactness in the \({\overline\partial}\)-Neumann problem. In: Complex Analysis and Geometry (Columbus, OH, 1999). Volume 9 of Ohio State Univ. Math. Res. Inst. Publ., pp. 141–160. de Gruyter, Berlin (2001)Google Scholar
  10. 10.
    Herbig A.-K., McNeal J.D.: Regularity of the Bergman projection on forms and plurisubharmonicity conditions. Math. Ann. 336(2), 335–359 (2006)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Koenig K.D.: On maximal Sobolev and H ölder estimates for the tangential Cauchy-Riemann operator and boundary Laplacian. Am. J. Math. 124(1), 129–197 (2002)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Kohn, J.J.: A survey of the \({\bar \partial }\)-Neumann problem. In: Complex Analysis of Several Variables (Madison, Wis., 1982). Proc. Sympos. Pure Math., vol. 41, pp. 137–145. Amer. Math. Soc., Providence (1984)Google Scholar
  13. 13.
    Kohn, J.J.: Quantitative estimates for global regularity. In: Analysis and Geometry in Several Complex Variables (Katata, 1997). Trends Math., pp. 97–128. Birkhäuser Boston, Boston (1999)Google Scholar
  14. 14.
    Kohn J.J., Nirenberg L.: Non-coercive boundary value problems. Commun. Pure Appl. Math. 18, 443–492 (1965)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    McNeal J.D., Stein E.M.: Mapping properties of the Bergman projection on convex domains of finite type. Duke Math. J. 73(1), 177–199 (1994)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    McNeal J.D.: Boundary behavior of the Bergman kernel function in C2. Duke Math. J. 58(2), 499–512 (1989)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    McNeal, J.D.: Local geometry of decoupled pseudoconvex domains. In: Complex Analysis (Wuppertal, 1991). Aspects Math., E17, pp. 223–230. Vieweg, Braunschweig (1991)Google Scholar
  18. 18.
    McNeal J.D.: Estimates on the Bergman kernels of convex domains. Adv. Math. 109(1), 108–139 (1994)MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Nagel A., Rosay J.-P., Stein E.M., Wainger S.: Estimates for the Bergman and Szegő kernels in C2. Ann. Math. (2) 129(1), 113–149 (1989)MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Phong D.H., Stein E.M.: Estimates for the Bergman and Szegö projections on strongly pseudo-convex domains. Duke Math. J. 44(3), 695–704 (1977)MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Range R.M.: Holomorphic functions and integral representations in several complex variables. Graduate Texts in Mathematics, vol. 108. Springer, New York (1986)Google Scholar
  22. 22.
    Rothschild L.P., Stein E.M.: Hypoelliptic differential operators and nilpotent groups. Acta Math. 137(3–4), 247–320 (1976)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Stein E.M.: Boundary values of holomorphic functions. Bull. Am. Math. Soc. 76, 1292–1296 (1970)MATHCrossRefGoogle Scholar
  24. 24.
    Stein E.M.: Boundary Behavior of Holomorphic Functions of Several Complex Variables. Mathematical Notes, No. 11. Princeton University Press, Princeton (1972)Google Scholar
  25. 25.
    Stein E.M.: Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals. In: Princeton Mathematical Series, vol. 43. Princeton University Press, Princeton (1993)Google Scholar
  26. 26.
    Straube E.J.: Lectures on the L 2-Sobolev theory of the \({\overline{\partial}}\) -Neumann problem. In: ESI Lectures in Mathematics and Physics. European Mathematical Society (EMS), Zürich (2010)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of ViennaViennaAustria
  2. 2.Department of MathematicsOhio State UniversityColumbusUSA

Personalised recommendations